Economics at your fingertips  

A non-differentiable approach to revenue equivalence

Kim-Sau Chung () and Wojciech Olszewski
Additional contact information
Kim-Sau Chung: University of Minnesota

Theoretical Economics, 2007, vol. 2, issue 4

Abstract: We give a sufficient condition on the type space for revenue equivalence when the set of social alternatives consists of probability distributions over a finite set. Types are identified with real-valued functions that assign valuations to elements of this finite set, and the type space is equipped with the Euclidean topology. Our sufficient condition is stronger than connectedness but weaker than smooth arcwise connectedness. Our result generalizes all existing revenue equivalence theorems when the set of social alternatives consists of probability distributions over a finite set. When the set of social alternatives is finite, we provide a necessary and sufficient condition. This condition is similar to, but slightly weaker than, connectedness.

Keywords: Revenue equivalence; mechanism design; incentive compatibility; non-differentiable approach; connected type space (search for similar items in EconPapers)
JEL-codes: C02 C72 D44 D82 (search for similar items in EconPapers)
Date: 2007-12-13
References: Add references at CitEc
Citations: View citations in EconPapers (32) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Federico Echenique, Thomas Mariotti, Florian Scheuer, Ran Spiegler

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

Page updated 2020-03-29
Handle: RePEc:the:publsh:277